What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 13, 2:15 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 2:15 PM EST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
315 PM EDT Wed Jun 13 2018
.SYNOPSIS...
Showers and thunderstorms are expected across the North Country
tonight as a strong upper level trough and cold front move
through the region. Some thunderstorms could be strong to severe
and produce wind gusts of 40 to 60 mph with the main threat for
these stronger gusts between 5 PM and midnight. Showers will
continue to linger across the region into Thursday before
gradually tapering off as drier air filters into the region.
This will help keep temperatures below normal on Thursday but
temperatures will begin to moderate back to near normal values
heading into the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 314 PM EDT Wednesday...Water vapory imagery this
afternoon shows an impressive jet streak rounding the base of an
upper level trough over the Great Lakes Region. At the same
time, a surface cold front is moving over the same region at a
quick pace thanks in large part to a strong low to mid-level
jet. As this jet streak continues to round the base of the
trough through the afternoon hours, the trough will become
negatively tilted. As this happens, portions of northern New
York and the Saint Lawrence Valley will be under the area of
greatest upper level diffluence which will help increase
thunderstorm coverage and intensity. It looks like the
thunderstorms will initially be limited in coverage but as
moisture out of cold front continues to advect northward, storm
coverage should gradually increase. Guidance suggests that these
cells will eventually morph into a linear segment (MCS) that
may have QLCS features in it. Should this happen, small and
short lived bowling segments could produce some isolated wind
gusts.
As it stands now, CAPE values have gradually been increasing to
400 to 1200 J/kg across the forecast area with the highest
values across northern New York. However, not much more
destabilization is expected as cloud cover have since built
across the region. Shear Values from both 0-3 km and 0-6 km are
30 knots or greater and will only increase through the remainder
of the afternoon which will help any thunderstorms that develop
to become slightly better organized. Looking at the high-res
guidance, there is great clustering in thunderstorms moving into
the Saint Lawrence Valley between 5 and 7 PM, quickly move
eastward into the Champlain Valley between 7 and 9 PM and out of
the state by around midnight.
Gusty winds are expected behind the FROPA this evening as the
pressure gradient tightens in response to quick pressure rises
on the back side of the front. The strongest winds will likely
be observed across northern New York where winds of 25 to 35 mph
winds can be expected through Thursday morning while much of
Vermont will see winds in the 10 to 25 mph range. These winds
will diminish late Thursday morning as the pressure gradient
begins to relax. Rain showers are expected to continue through
Thursday evening with northern New York and northern Vermont
having the highest likelihood of showers. By Thursday night, it
looks like weak surface high pressure will build into the North
Country and bring a period of quieter weather and clearer skies.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
As of 314 PM EDT Wednesday...Quiet weather returns for the end of
the work week with PoPs nil and sunny to mostly sunny skies
expected as high pressure begins to build back into the region.
Upper trough will still be influencing our temperatures as it
swings south of the region through the day with the 925-850mb
flow northerly, and 850mb temps only rising to around +10C. With
limited moisture in the low levels, steepening lapse rates will
support highs just a few degrees below normal in the low/mid
70s, and a few wind gusts in the 10-20 mph range. Surface high
pressure builds overhead Friday night with skies clearing, winds
abating, and lows right around normal ranging from the upper
40s to mid 50s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 314 PM EDT Wednesday...Overall pattern for the weekend into early
next week will be a changeable one where a building upper ridge
over the central CONUS will bring hot and humid conditions to
the Northeast Saturday and Sunday, followed by a cold front
passage Sunday night into Monday, and a return of more seasonal
temperatures and humidity Tuesday and Wednesday. The best chance
for precipitation will be Sunday afternoon through Monday where
models generally agree that a cold front will drop out of
southern Canada into the forecast area. Some differences in
timing between the GFS/CMC and ECMWF where the ECMWF is slower
to push the front through, carrying more precipitation through
Monday, while the GFS and CMC are faster on the front-end
showing the potential for showers and thunderstorms Sunday
afternoon. Feel the highest confidence for activity will be
Sunday night where I've highlighted likely showers and
thunderstorms, and while not mentioned explicitly in the
forecast, the potential for heavy rain will exist with progged
PWATs up to 2".
For temps and humidity, the most uncomfortable day will be Sunday
with highs well into the mid/upper 80s and dewpoints climbing into
the upper 60s. Sunday night looks just awful for sleeping with no
change in dewpoints from earlier in the day, and temps only falling
into mid/upper 60s. Muggy and humid for sure, so if you haven't
broken out the a/c yet, this weekend might be the time to do so.
Following the frontal passage, whenever that happens on Monday,
temps/humidity will return to more comfortable levels with highs in
the 70s, lows in the 50s and dewpoints below 60.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...Coverage of showers and thunderstorms
this afternoon and evening looks to be greater than originally
anticipated. Have added either VCSH or -SHRA to all TAF sites
with the mention of VCTS at BTV/MSS/RUT. VFR conditions will
likley prevail through much of the afternoon and evening hours
but isolated MVFR conditions will be possible in the stronger
thunderstorms. Some of the thunderstorms this afternoon and
evening could create local wind gust between 35 and 50 kts which
will need to be monitored as storms approach TAF sites. MVFR
conditions and gusty winds will prevail behind the FROPA with
ceilings generally in the 1500 to 2500 ft range and winds in the
15 to 25 kt range. Showers look to continue into Thursday
morning and will gradually taper off throughout the day.
Outlook...
Thursday: Mainly MVFR, with areas VFR possible. Chance SHRA.
Thursday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. NO SIG WX.
Sunday: VFR. Slight chance SHRA.
&&
.MARINE...
Southerly winds will continue to increase to 15 to 30 kts
through the later afternoon hours before diminishing during the
later evening. These winds will peak in intensity between 5 and
8 PM and will drop below 25 kts around 9 or 10 PM. There will be
increased chop across the lake, especially across locations that
have southerly facing aspects like Cumberland and Burlington
Bays. Mariners are advised to take caution if recreating out on
the lake this afternoon and evening.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Clay
NEAR TERM...Clay
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...Clay
MARINE...Clay
Hazardous weather outlook, Jun 13, 4:20 AM EST, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
520 AM EDT Wed Jun 13 2018
NYZ026>031-034-035-087-VTZ001>012-016>019-140930-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
520 AM EDT Wed Jun 13 2018
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and Tonight.
The threat for strong and gusty winds associated with thunderstorms
will increase later today and this evening across portions of
northern New York as a strong cold front moves into the region. At
this time showers and thunderstorms are expected to form across
southeast Ontario Province late this afternoon and move quickly
eastward into the Saint Lawrence Valley and northern Adirondacks
between 500 pm and 1000 pm. While thunderstorms are not expected
to be widespread...any of the storms will be moving rather quickly
and will have the potential to produce wind gusts in the 40 to 60
mph range. Winds of this magnitude can knock trees and power lines
down...which could lead to power outages and property damage. The
thunderstorms are expected to weaken as they move into the
Champlain Valley and remainder of Vermont later tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 4:57 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Burlington VT
557 PM EDT WED JUN 13 2018
NYZ026-029-087-132300-
Northern St. Lawrence-Southeastern St. Lawrence-Southwestern St.
Lawrence-
557 PM EDT WED JUN 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN AND CENTRAL
ST. LAWRENCE COUNTY...
At 556 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 23 miles north of Ogdensburg to 10 miles
northwest of Wellesley Island State Park. Movement was east at 40
mph.
Winds in excess of 40 mph are possible with these storms, in
addition to brief heavy rainfall and dangerous cloud to ground
lightning.
Locations impacted include...
Potsdam, Massena, Gouverneur, Ogdensburg, Canton, Norfolk, Lisbon,
Louisville, De Kalb, Fowler, Colton, Morley, Massena International
Airport - Richards Field, Helena, Waddington, Richville, Hammond,
Madrid, Rensselaer Falls and Norwood.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.
LAT...LON 4445 7576 4445 7578 4451 7575 4485 7528
4496 7492 4497 7496 4499 7489 4497 7493
4497 7488 4500 7489 4501 7483 4499 7473
4495 7472 4495 7464 4488 7463 4416 7531
4439 7584
TIME...MOT...LOC 2156Z 282DEG 34KT 4503 7561 4443 7616
BanacosSpecial weather statement, Jun 13, 6:05 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Burlington VT
705 PM EDT WED JUN 13 2018
NYZ026-027-029-030-087-140000-
Northern St. Lawrence-Northern Franklin-Southeastern St.
Lawrence-Southern Franklin-Southwestern St. Lawrence-
705 PM EDT WED JUN 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES...
At 703 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near St. Regis to near Canton. Movement
was east at 35 mph.
Winds in excess of 30 mph are possible with these storms, in
addition to dangerous cloud-to-ground lightning.
Locations impacted include...
Potsdam, Canton, Norfolk, Moira, Bangor, Parishville, Fort Covington,
Bombay, Massena International Airport, Helena,
Burke, Brushton, Lawrenceville, Malone, Chateaugay, Norwood, Brasher
Falls, St. Regis, Lake Ozonia and Dickinson.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northern New York.
LAT...LON 4499 7434 4500 7403 4491 7401 4451 7441
4462 7519 4501 7477 4499 7474 4501 7467
TIME...MOT...LOC 2303Z 267DEG 30KT 4507 7463 4462 7512
Banacos